Alert archive / Florida / Lake Wind Advisories in 2016
Lake Wind Advisory 8, NWS Melbourne, FL
NWS Melbourne, FL issued this lake wind advisory at Apr 2, 2016, 4:09 AM EDT for 5 counties in Florida. It took effect at Apr 2, 2016, 10:00 AM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Apr 2, 2016, 4:09 AM EDT (08:09 UTC)
- In effect from
- Apr 2, 2016, 10:00 AM EDT
- Expired
- Apr 2, 2016, 4:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS Melbourne, FL
Counties Lake County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL
The radar
The Melbourne radar (KMLB), 63 km from the middle of the area, began a volume at 08:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 8.2 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1202 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 971 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 9.6
The text
As transmitted.
516 WWUS72 KMLB 020809 NPWMLB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 409 AM EDT SAT APR 2 2016 FLZ045>047-053-054-058-059-064-144-147-022000- /O.NEW.KMLB.LW.Y.0008.160402T1400Z-160402T2000Z/ ORANGE-SEMINOLE-SOUTHERN BREVARD COUNTY-OSCEOLA-INDIAN RIVER- OKEECHOBEE-ST. LUCIE-MARTIN-SOUTHERN LAKE COUNTY- NORTHERN BREVARD COUNTY- INCLUDING THE CITIES OF...APOPKA...MAITLAND...ORLANDO... WINTER PARK...UNION PARK...ALTAMONTE SPRINGS...CASSELBERRY... OVIEDO...SANFORD...WINTER SPRINGS....MELBOURNE...PALM BAY... ROCKLEDGE...CELEBRATION...KISSIMMEE...SAINT CLOUD...SEBASTIAN... VERO BEACH...BASINGER...FORT DRUM...OKEECHOBEE... PORT SAINT LUCIE...FORT PIERCE...HOBE SOUND...JENSEN BEACH... PORT SALERNO...STUART...CLERMONT...MASCOTTE...GROVELAND...COCOA... TITUSVILLE 409 AM EDT SAT APR 2 2016 ...LAKE WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 4 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 4 PM EDT THIS AFTERNOON. * WINDS...SOUTHWEST TO WEST-SOUTHWEST WINDS WILL INCREASE TO 15 TO 20 MPH AND GUSTY FROM MID MORNING INTO AFTERNOON HOURS. SOME WIND GUSTS UP TO 25 TO 30 MPH WILL BE POSSIBLE. * IMPACTS...CHOPPY CONDITIONS ON OPEN LAKES AND OTHER LARGER BODIES OF WATER WILL MAKE OPERATION OF SMALL BOATS POTENTIALLY HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$ 15
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this lake wind advisory went out at Apr 2, 4:05 AM EDT, 4 minutes earlier.
Area forecast discussion, Apr 2, 4:05 AM EDT, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 405 AM EDT SAT APR 2 2016 .DISCUSSION... ...SCATTERED STRONG STORMS TODAY...THEN COOLER AND DRIER AIR FOR SUNDAY/MONDAY... CURRENTLY/TODAY...PREFRONTAL SHOWERS/STORMS CONTINUE EARLY THIS MORNING FROM THE FLORIDA BIG BEND ACROSS NE FL NORTH OF E CENTRAL FL AHEAD OF A FRONT FROM THE FLORIDA PANHANDLE INTO N GA. SHORT RANGE MODELS INDICATE PREFRONTAL SHOWERS MAY REACH FAR NRN LAKE COUNTY TO LAKE GEORGE AFTER SUNRISE AND THEN PROGRESS GRADUALLY SOUTH TWD METRO ORLANDO AND NRN BREVARD COUNTY AROUND MID DAY WITH A CHANCE OF STORMS BY LATE MORNING INTO THE AFTERNOON. SCATTERED SHOWERS STORMS SHOULD MAKE IT INTO OSCEOLA/SRN BREVARD/INDIAN RIVER BY MID TO LATE AFTERNOON AND THEN EXPECT A GRADUAL WEAKENING TREND WITH CONVECTION AS IT MOVES SOUTH INTO THE FAR SRN COUNTIES LATE IN THE AFTERNOON AND TOWARD EARLY EVENING. LOW LVL WINDS WILL GRADUALLY VEER FROM THE S/SSW EARLY TO THE SW/WSW THIS AFTERNOON AND STRENGTHEN TO 30-40 KNOTS IN THE H9-H8 LAYER THIS MORNING INTO EARLY AFTERNOON. SPC CONTINUES MARGINAL RISK FOR SEVERE TODAY WITH THE GREATEST CONCERN STRONG AND GUSTY WINDS WITH STRONGER CONVECTION WITH MID LAYER FLOW WSW 40-50 KNOTS IN THE H7-H5 LAYER. MODELS ALSO INDICATE A SHORT WINDOW OF ENHANCED HELICITY ACROSS NRN AREAS INTO MID MORNING BEFORE LOW LVL WIND PROFILES BECOME MORE UNI-DIRECTIONAL INTO EARLY AFTERNOON. WILL INDICATE A VERY LOW TORNADO RISK ACROSS NRN AREAS IN THE HWO. BREEZY SW/WSW WINDS EXPECTED TODAY WILL ALLOW TEMPERATURES TO REACH THE UPPER 80S TO NEAR 90 ACROSS THE SOUTHERN COUNTIES AND LOWER-MID 80S NRN AREAS BEFORE SHOWERS/STORMS PROVIDE SOME COOLING. EXPECT SOME MIXING ACROSS CENTRAL/SRN ZONES TO ALLOW GUSTY WINDS TO REACH THE SFC WITH OFFSHORE FLOW AND WILL INCLUDE A LAKE WIND ADVISORY FOR CENTRAL/SRN PORTIONS OF E CENTRAL FROM MID MORNING TO LATE AFTERNOON. AN EAST SWELL WILL KEEP A MODERATE RIP CURRENT RISK AT THE BEACHES. TONIGHT...THE COLD FRONT IS EXPECTED TO MOVE THROUGH DURING THE EVENING HOURS AND MOVE TOWARD SOUTH FL LATE WITH WINDS TURNING TO NW/N BEHIND THE FRONT. WILL KEEP SOME EVENING SHOWERS AND A SLIGHT CHANCE FOR STORMS ACROSS SRN SECTIONS AND THEN A SLIGHT CHANCE FOR SHOWERS CONTINUING NEAR LAKE OKEECHOBEE LATE. LOWS WILL BE COOLER IN THE MID TO UPPER 50S NORTH OF ORLANDO TO THE MID 60S SRN AREAS. SUN-SUN NIGHT...GUIDANCE LOOKS TO BE CLEARING THE FRONT QUICKER THAN THE 01/12Z RUN AND HAVE ENDED PRECIP LATE AFTERNOON. TIME HEIGHT CROSS SECTIONS SHOWING VERY DRY ATMOSPHERE BEHIND THE FRONT. ONCE RAIN ENDS SUNDAY AFTERNOON RAIN CHANCES SHOULD BE LESS THAN 15 PERCENT THROUGH MID WEEK. HIGH PRESSURE STRETCHING FROM TEXAS TO KENTUCKY AND OVER THE SOUTHEAST STATES AND INTO FLORIDA RESULTS IN WINDS STARTING OUT FROM THE NORTH BECOMING NORTHEAST THEN EAST AS THE HIGH PRESSURE SHIFTS SOUTHEAST INTO THE GULF OF MEXICO AND THE WESTERN ATLANTIC. AFTERNOON HIGHS SUNDAY IN THE MID 70S. LOWS MONDAY MORNING SOME UPPER 40S NORTHWEST VOLUSIA COUNTY AND LOW 50S EXCEPT MID 50S ORLANDO AND EASTERN MARTIN COUNTY. MON-TUE...WEST TO EAST ORIENTED HIGH PRESSURE STRETCHING FROM THE NORTHWEST GULF OF MEXICO TO OFF OF THE SOUTHEAST U.S. WILL PRODUCE AN ONSHORE WIND BOTH DAYS. TIME HEIGHT CROSS SECTIONS CONTINUE TO SHOW A DRY ATMOSPHERE ABOVE 850MB/5000 FEET. RAIN CHANCES REMAIN LESS THAN 15 PERCENT. HIGHS UPPER 70S TO AROUND 80. LOWS TUESDAY MORNING IN THE MID 50S AND THE MID TO UPPER 50S WEDNESDAY MORNING. WED...HIGH PRESSURE AXIS REMAINS NORTH OF CENTRAL FLORIDA. EASTERLY FLOW CONTINUES. GUIDANCE SUGGESTING MOISTURE CONVERGENCE IN THE BRISK EASTERLY FLOW STRONG ENOUGH TO PRODUCE A SLIGHT CHANCE OF SHOWERS OVER THE COASTAL WATERS THAT REACH INLAND TO WEST CENTRAL FLORIDA. HIGHS MID AND UPPER 70S. LOWS THURSDAY MORNING IN THE LOW 60S THU...SHORT WAVE MOVING OVER THE SOUTHEAST U.S. PUSHES THE HIGH PRESSURE TO THE EAST AND ALLOWING SOME MOISTURE TO WORK ITS WAY NORTH INTO CENTRAL FLORIDA WITH A LOW SHOWER CHANCE. HIGHS IN THE LOWER 80S. LOW IN THE MID AND UPPER 50S. FRI...SHORT WAVE TROUGH EXITS EAST AND HIGH PRESSURE REBUILDS OVER FLORIDA. NORTHWEST WINDS TO 10 TO 15 MPH WILL COOL HIGHS BACK TO THE MIDDLE 70S AND LOWS EXPECTED IN THE LOWER 50S. && .AVIATION... CONFIDENCE IN STRATUS DEVELOPMENT EARLY THIS MORNING NOT AS HIGH AS LAST NIGHT BUT STILL HAVE CONTINUED SOME TEMPO GROUPS FOR A SHORT WINDOW BEFORE SUNRISE WITH LCL CIGS BTWN 005-015. LLWS ALSO EXPECTED FOR NRN TERMINALS THROUGH SHORTLY AFTER SUNRISE WITH CAPE WINDS PROFILERS INDICATING WINDS AROUND 30 KNOTS AT 2 KFT. CONVECTION EXPECTED TO MOVE TOWARD NRN TERMINALS BY MID TO LATE MORNING AND KMCO VCNTY IN THE EARLY AFTERNOON AND THEN TWD KMLB-KVRB BY MID AFTERNOON AND FURTHER SOUTH INTO THE LATE AFTERNOON/EARLY EVENING. STRONGEST CONVECTION SHOULD STAY NORTH OF KVRB. MVFR CIGS/IFR VSBYS EXPECTED WITH +TSRA AS CONVECTION MOVES ACROSS THE PENINSULA TODAY. BREEZY SW/WSW WINDS ALSO EXPECTED WITH GUSTS TO 25 KT PSBL OUTSIDE OF CONVECTION. MAINLY VFR CIGS THIS EVENING WITH DIMINISHING PRECIP COVERAGE...BUT LIKELY LINGERING INTO THE EVENING FROM KVRB-KSUA. && .MARINE... TODAY-TONIGHT...SW WINDS TO 15-20 KNOTS OFFSHORE THIS MORNING WILL DECREASE INTO LATE AFTERNOON WITH SHOWERS/STORMS MOVING TOWARD THE WATERS MAINLY NORTH OF VERO BEACH INTO MID AFTERNOON...AND SOUTH OF VERO BEACH INTO LATE AFTERNOON AND THE EVENING HOURS. SEAS TO 4-6 FT OFFSHORE THIS MORNING AND WILL CONTINUE SCEC OFFSHORE. AS THE FRONT MOVES THROUGH THE WATERS TONIGHT WINDS WILL QUICKLY BECOME NW/N AND INCREASE TO NEAR 20 KNOTS AFTER MIDNIGHT. WILL RAISE ADVISORIES FROM NORTH TO SOUTH THROUGH THE NIGHT FOR THE OFFSHORE WATERS WITH SEAS BUILDING TO AROUND 7 FT IN THE GULF STREAM. SUN-SUN NIGHT...NORTH TO NORTHEAST WINDS TO 20 KNOTS OFFSHORE SUNDAY SHIFTS TO THE NORTHEAST 10 TO 15 LATE OVERNIGHT SUNDAY AS THE SURFACE RIDGE BEGINS TO STRETCH WEST TO EAST ACROSS THE SOUTHEAST U.S. AND GULF OF MEXICO. MON...WIND PRIMARILY OUT OF THE EAST AROUND 10 KNOTS AS THE SURFACE RIDGE AXIS REMAINS JUST NORTH OF CENTRAL FLORIDA. TUE...WINDS BACK TO THE NORTHEAST AND INCREASE TO 15 KNOTS AS HIGH PRESSURE OVER THE OHIO RIVER VALLEY/MID WEST BUILDS OVER THE SOUTHEAST AND INTO FLORIDA. WED...HIGH PRESSURE OVER THE OHIO RIVER VALLEY/MID WEST TRACKS EAST OFF THE U.S. MID ATLANTIC REGION AND BUILDS SOUTH OVER SOUTHEAST COAST AND FLORIDA. WINDS VEER EAST AND INCREASE TO 15 TO 20 KNOTS WITH SEAS BUILDING TO 6 FEET. && .FIRE WEATHER...DRIER AIR BEHIND THE LATEST COLD FROPA SAT NIGHT/ EARLY SUN WILL PROVIDE FOR LOWER AFTERNOON RH READINGS ACROSS THE AREA. EXPECT 30S FOR LOW RH MIN'S SUN-TUE WELL INTO THE INTERIOR. && .PRELIMINARY POINT TEMPS/POPS... DAB 85 56 72 51 / 70 20 10 10 MCO 85 60 75 53 / 60 20 10 10 MLB 89 62 74 55 / 50 30 10 10 VRB 89 64 76 54 / 40 30 10 10 LEE 82 57 75 54 / 70 20 10 10 SFB 85 59 74 51 / 60 20 10 10 ORL 85 60 76 56 / 60 20 10 10 FPR 89 64 77 55 / 30 30 20 10 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && SHORT TERM/AVIATION...VOLKMER LONG TERM....WIMMER
Hazardous weather outlook, Apr 1, 4:51 AM EDT, 23 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 451 AM EDT FRI APR 1 2016 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-020000- FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM- SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA- BREVARD COUNTY LINE 20-60 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM- SEBASTIAN INLET TO JUPITER INLET 20-60 NM-INLAND VOLUSIA COUNTY- NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN BREVARD COUNTY- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN- COASTAL VOLUSIA COUNTY-SOUTHERN LAKE COUNTY- NORTHERN BREVARD COUNTY- 451 AM EDT FRI APR 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... INCREASING AFTERNOON MOISTURE LEVELS...DAYTIME HEATING AND THE DEVELOPING EAST COAST SEA BREEZE BOUNDARY WILL HELP GENERATE ISOLATED THUNDERSTORMS IN THE LATE AFTERNOON AND EARLY EVENING MAINLY EAST OF THE FLORIDA TURNPIKE ACROSS THE INTERIOR AND OVER THE COASTAL COUNTIES FROM MID AFTERNOON INTO THE EVENING. A FEW STORMS MAY BECOME STRONG WITH LOCALLY HEAVY RAIN...GUSTY WINDS AND CLOUD TO GROUND LIGHTNING STRIKES. .MARINE THUNDERSTORM GUST IMPACT... A FEW STORMS MAY PRODUCE GUSTY WINDS TO 35 KNOTS ACROSS THE INLAND LAKES AND INTRACOASTAL AND NEAR SHORE ATLANTIC WATERS FROM LATE AFTERNOON INTO THE EARLY EVENING. .RIP CURRENT IMPACT... AN EAST SWELL WILL PRODUCE A MODERATE RISK FOR RIP CURRENTS AT EAST CENTRAL FLORIDA BEACHES. REMEMBER TO SWIM NEAR A LIFEGUARD AND DO NOT SWIM ALONE. .WIND AND SEA IMPACT... SOUTH WINDS TO 15 TO 20 KNOTS OFFSHORE TONIGHT WILL BUILD SEAS BEYOND 20 NAUTICAL MILES LATE. SMALL CRAFT OPERATORS SHOULD EXERCISE CAUTION IF VENTURING OFFSHORE LATER TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. HIGH MOISTURE AND WARM TEMPERATURES WILL GENERATE ISOLATED TO SCATTERED AFTERNOON LIGHTNING STORMS ON SATURDAY AHEAD OF AN APPROACHING FRONT. THE PRIMARY THREAT WILL BE FREQUENT LIGHTNING STRIKES AND TORRENTIAL DOWNPOURS...BUT BOUNDARY INTERACTIONS COULD PRODUCE A FEW STRONG TO SEVERE STORMS AS WELL. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. VOLKMER
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 4:16 AM EDT | Small Craft Advisory | MLB | 36 hr | |
| Apr 2, 1:20 PM EDT | Special Weather Statement | MLB | Lake | 40 min |
| Apr 2, 1:42 PM EDT | Special Weather Statement | MLB | Brevard | 93 min |
| Apr 2, 1:49 PM EDT | Special Marine Warning | MLB | 86 min | |
| Apr 2, 3:10 PM EDT | Special Marine Warning | MLB | 2 hr |
Nearby
Lake Wind Advisories in Florida, 2016Every lake wind advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.